MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D160906
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 07/01/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that during cardiac ablation procedure which included the use of an octaray mapping catheter, the patient experienced tamponade that required drainage.The patient died.Cardiac tamponade occurred during the procedure.The octaray was the only device used during the case; however, the physician thought that it was due to the transseptal."quick minutes" after the mapping started, the blood pressure had fallen and they did an echocardiography and they saw a major tamponade.He directly stopped the mapping and treated the tamponade.The physician's opinion on the cause of the adverse event was the puncture of the transseptal and that there was no implication with biosense webster (bwi) products.The puncture was done with the eto and brk 71cm.However, the event was discovered at the start of mapping.No ablation catheter was used.There was no error message observed on bwi equipment during the procedure.Intervention was provided which included the physician drained the patient; however, the patient passed away.
 
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31642001l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
OCTARAY MAPPING CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22613179
Report Number2029046-2025-02444
Device Sequence Number17489025
Product Code MTD
UDI-Device Identifier10846835021134
UDI-Public(01)10846835021134(17)260427(10)31642001L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K193237
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Catalogue NumberD160906
Device Lot Number31642001L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Initial Report FDA Received Date07/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ETO AND BRK TRANSSEPTAL NEEDLE 71CM
Outcome Attributed to Adverse Event Required Intervention; Death; Life Threatening;
Patient SexUnknown